Alert archive / Montana / High Wind Warnings in 2025
High Wind Warning 25, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 7, 2025, 2:10 AM MST for 12 counties in Montana. It took effect at Nov 7, 2025, 5:00 AM MST. It was in force for 21 hr. 56 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 7, 2025, 2:10 AM MST (09:10 UTC)
- In effect from
- Nov 7, 2025, 5:00 AM MST
- Expired
- Nov 8, 2025, 2:19 AM MST
- In force
- 21 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 62 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 7:56 AM MST | NON-TSTM WND GST 60 | 3 Sw Cut Bank, MT | ASOS station KCTB Cut Bank Airport. |
| Nov 7, 8:50 AM MST | HIGH SUST WINDS 40 | 16 Wsw Cut Bank, MT | Average 40 mph sustained winds between 0750 and 0850 local time. |
| Nov 7, 9:56 AM MST | NON-TSTM WND GST 59 | 3 Sw Cut Bank, MT | ASOS station KCTB Cut Bank Airport. |
| Nov 7, 10:00 AM MST | NON-TSTM WND GST 68 | 14 Wsw Saint Mary, MT | Mesonet station LGPVC Logan Pass (GNP). |
| Nov 7, 10:10 AM MST | NON-TSTM WND GST 55 | 2 Se Ethridge, MT | Mesonet station GW1987 ETHRIDGE THREE SE. |
| Nov 7, 10:30 AM MST | NON-TSTM WND GST 60 | 14 W Bynum, MT | Mesonet station DELMT Dellwo (MCSCN). |
| Nov 7, 10:45 AM MST | NON-TSTM WND GST 55 | 7 Se Lothair, MT | Mesonet station GW3478 TCTIBER. |
| Nov 7, 11:15 AM MST | NON-TSTM WND GST 71 | 14 W Bynum, MT | Mesonet station DELMT Dellwo (MCSCN). |
| Nov 7, 11:23 AM MST | NON-TSTM WND GST 58 | 3 Sw Cut Bank, MT | Corrects previous tstm wnd gst report from 3 SW Cut Bank. ASOS station KCTB Cut Bank Airport. |
| Nov 7, 11:45 AM MST | NON-TSTM WND GST 58 | 5 N Ledger, MT | Mesonet station MTM73 Ledger N Mda. |
| Nov 7, 11:56 AM MST | TSTM WND GST 58 | 3 Sw Cut Bank, MT | ASOS station KCTB Cut Bank Airport. |
| Nov 7, 12:00 PM MST | TSTM WND GST 58 | 6 S Whitlash, MT | Mesonet station GW3546 WHITLASH SEVEN SOUTH. |
| Nov 7, 12:00 PM MST | TSTM WND GST 70 | 14 W Bynum, MT | Mesonet station DELMT Dellwo (MCSCN). |
| Nov 7, 12:00 PM MST | NON-TSTM WND GST 56 | 2 Nnw Shelby, MT | Mesonet station GW0664 Shelby Airport. |
| Nov 7, 12:00 PM MST | NON-TSTM WND GST 58 | 6 S Whitlash, MT | Corrects previous tstm wnd gst report from 6 S Whitlash. Mesonet station GW3546 WHITLASH SEVEN SOUTH. |
| Nov 7, 12:00 PM MST | NON-TSTM WND GST 59 | 14 Wsw Saint Mary, MT | Mesonet station LGPVC Logan Pass (GNP). |
| Nov 7, 12:00 PM MST | NON-TSTM WND GST 59 | 7 Se Lothair, MT | Mesonet station GW3478 TCTIBER. |
| Nov 7, 12:00 PM MST | NON-TSTM WND GST 63 | 8 Wsw Saint Mary, MT | Mesonet station SNPMT Sunpoint. |
| Nov 7, 12:00 PM MST | NON-TSTM WND GST 70 | 14 W Bynum, MT | Corrects previous tstm wnd gst report from 14 W Bynum. Mesonet station DELMT Dellwo (MCSCN). |
| Nov 7, 12:02 PM MST | NON-TSTM WND GST 62 | 5 Se Sun Prairie, MT | Ambient Weather station measured a 62 mph wind gust. |
| Nov 7, 12:15 PM MST | NON-TSTM WND GST 55 | 8 Ese Fort Benton, MT | Mesonet station MTM02 10.2 S Loma (MT-MESO). |
| Nov 7, 12:15 PM MST | NON-TSTM WND GST 56 | 2 Nnw Shelby, MT | AWOS station KSBX 2 NNW Shelby. |
| Nov 7, 12:15 PM MST | NON-TSTM WND GST 56 | 2 Se Browning, MT | Mesonet station MTBWG Browning (MT DOT). |
| Nov 7, 12:15 PM MST | NON-TSTM WND GST 65 | 7 Se Lothair, MT | Mesonet station GW3478 TCTIBER. |
| Nov 7, 12:15 PM MST | NON-TSTM WND GST 72 | 14 W Bynum, MT | Mesonet station DELMT Dellwo (MCSCN). |
| Nov 7, 12:15 PM MST | NON-TSTM WND GST 75 | 8 W Bynum, MT | Mesonet Station Bynum W measured a 75 mph wind gust at 1215 PM. |
| Nov 7, 12:25 PM MST | NON-TSTM WND GST 58 | 9 Sw Dupuyer, MT | Mesonet station DVI01084 Dupuyer. |
| Nov 7, 12:35 PM MST | NON-TSTM WND GST 59 | 8 Nnw Dupuyer, MT | Dupuyer N Mesonet Station measured a 59 mph wind gust. |
| Nov 7, 12:40 PM MST | HIGH SUST WINDS 50 | 8 W Bynum, MT | Bynum W mesonet station averaged 50 mph sustained winds over the past hour. |
| Nov 7, 12:45 PM MST | NON-TSTM WND GST 56 | 6 Nnw Sunburst, MT | Mesonet station MTSWT Sweetgrass (MT DOT). |
| Nov 7, 1:00 PM MST | NON-TSTM WND GST 56 | 6 Wnw Ledger, MT | Mesonet station MTVAR Valier Jct 1-15 Mp 347.0. |
| Nov 7, 1:00 PM MST | NON-TSTM WND GST 62 | 8 Wsw Saint Mary, MT | Mesonet station SNPMT Sunpoint. |
| Nov 7, 1:23 PM MST | NON-TSTM WND GST 62 | 2 Wnw Black Eagle, MT | Ambient Weather Station measured a 62 mph wind gust. |
| Nov 7, 1:29 PM MST | NON-TSTM WND GST 59 | 3 Wnw Black Eagle, MT | Ambient Weather Station measured a 59 mph wind gust. |
| Nov 7, 2:15 PM MST | TSTM WND GST 60 | 6 Wnw Ledger, MT | Mesonet station MTVAR Valier Jct 1-15 Mp 347.0. |
| Nov 7, 2:15 PM MST | NON-TSTM WND GST 60 | 6 Wnw Ledger, MT | Corrects previous tstm wnd gst report from 6 WNW Ledger. Mesonet station MTVAR Valier Jct 1-15 Mp 347.0. |
| Nov 7, 3:15 PM MST | NON-TSTM WND GST 60 | 6 Nw Ledger, MT | Montana mesonet station Conrad N. |
| Nov 7, 3:30 PM MST | NON-TSTM WND GST 59 | 5 N Ledger, MT | Mesonet station MTM73 Ledger N Mda. |
| Nov 7, 3:30 PM MST | NON-TSTM WND GST 62 | 6 Wnw Ledger, MT | Mesonet station MTVAR Valier Jct 1-15 Mp 347.0. |
| Nov 7, 3:35 PM MST | HIGH SUST WINDS 43 | 6 Nw Ledger, MT | Average of sustained winds between 205 PM MST and 335 PM MST. |
| Nov 7, 3:52 PM MST | NON-TSTM WND GST 69 | 7 Ese Hilger, MT | Mesonet station JPKM8 Judith Peak RAWS. |
| Nov 7, 4:12 PM MST | NON-TSTM WND GST 59 | 8 Ese Iliad, MT | Ambient Weather Station near Judith Landing. |
| Nov 7, 4:15 PM MST | HIGH SUST WINDS 43 | 6 Wnw Ledger, MT | Sustained winds, averaged between 130 PM MST and 415 PM MST, at MT DOT sensor Valier Junction I-15 Mp 347.0. |
| Nov 7, 4:15 PM MST | NON-TSTM WND GST 59 | 10 Ese Whitlash, MT | Montana Mesonet sensor Mt Lebanon SE. |
| Nov 7, 5:00 PM MST | NON-TSTM WND GST 58 | 10 Nw Loma, MT | Mesonet station GW6710 Meadowlane. |
| Nov 7, 5:00 PM MST | NON-TSTM WND GST 58 | 1 Ene East Glacier Park, MT | Mesonet station MTBRN Two Medicine Bridge (MT DOT). |
| Nov 7, 5:06 PM MST | NON-TSTM WND GST 58 | 4 W Havre, MT | ASOS station KHVR Havre Airport. |
| Nov 7, 9:00 PM MST | HIGH SUST WINDS 41 | 9 Sse Grass Range, MT | MT DOT sensor Beacon Hill MTBCH measured sustained winds, averaged over an hour, of 41 mph. |
| Nov 7, 9:15 PM MST | NON-TSTM WND GST 59 | 1 E Roy, MT | AWOS station K1OM Oscar. |
| Nov 7, 9:15 PM MST | NON-TSTM WND GST 59 | 9 Sse Grass Range, MT | Mesonet station MTBCH Beacon Hill Us-87 Mp 35.0. |
| Nov 7, 9:55 PM MST | NON-TSTM WND GST 58 | 13 Sse Forestgrove, MT | AWOS station KMVH N Bar Ranch AWOS. |
| Nov 7, 10:35 PM MST | NON-TSTM WND GST 60 | 13 Sse Forestgrove, MT | AWOS station KMVH N Bar Ranch AWOS. |
| Nov 7, 11:15 PM MST | HIGH SUST WINDS 41 | 13 Sse Forestgrove, MT | Sustained winds, averaged over an hour, at AWOS station N Bar Ranch KMVH. |
| Nov 7, 11:15 PM MST | NON-TSTM WND GST 61 | 13 Sse Forestgrove, MT | AWOS station KMVH N Bar Ranch AWOS. |
| Nov 7, 11:30 PM MST | NON-TSTM WND GST 60 | 9 Sse Grass Range, MT | Mesonet station MTBCH Beacon Hill Us-87 Mp 35.0. |
| Nov 8, 12:35 AM MST | NON-TSTM WND GST 66 | 13 Sse Forestgrove, MT | AWOS station KMVH N Bar Ranch AWOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.2 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1999 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288 WWUS75 KTFX 070910 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 210 AM MST Fri Nov 7 2025 MTZ306-311-314-080015- /O.UPG.KTFX.HW.A.0025.251107T2200Z-251108T1000Z/ /O.NEW.KTFX.HW.W.0025.251107T2200Z-251108T1200Z/ Northern Blaine County-Bears Paw Mountains and Southern Blaine- Fergus County below 4500ft- Including the following locations: Hogeland, Rocky Boy, Lewistown, Hilger, Harlem, Zurich, Chinook, and Fort Belknap 210 AM MST Fri Nov 7 2025 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM MST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Bears Paw Mountains and Southern Blaine, Fergus County below 4500ft, and Northern Blaine County. * WHEN...From 3 PM this afternoon to 5 AM MST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will steadily increase this afternoon and evening, peaking overnight tonight with strongest gusts near the Bears Paw, Judith, Moccasin and Snowy ranges. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Hoenisch
5 follow-up statements
388 WWUS75 KTFX 070916 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 216 AM MST Fri Nov 7 2025 MTZ301>303-307>309-312-072215- /O.EXB.KTFX.HW.W.0025.251107T1200Z-251108T0100Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains-Eastern Pondera and Eastern Teton-Cascade County below 5000ft- Including the following locations: Rogers Pass, Ethridge, Brady, Marias Pass, Great Falls, East Glacier Park, Conrad, Babb, Dupuyer, Ledger, Choteau, Logan Pass, Bynum, Saint Mary, Browning, Heart Butte, Cut Bank, Santa Rita, Kiowa, and Pendroy 216 AM MST Fri Nov 7 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, The Interstate 15 Corridor north of Power, and Cascade County below 5000ft. * WHEN...Until 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong winds develop this morning following the passage of cold front across the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ306-311-314-072215- /O.CON.KTFX.HW.W.0025.251107T2200Z-251108T1200Z/ Northern Blaine County-Bears Paw Mountains and Southern Blaine- Fergus County below 4500ft- Including the following locations: Hogeland, Rocky Boy, Lewistown, Hilger, Harlem, Zurich, Chinook, and Fort Belknap 216 AM MST Fri Nov 7 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM MST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Bears Paw Mountains and Southern Blaine, Fergus County below 4500ft, and Northern Blaine County. * WHEN...From 3 PM this afternoon to 5 AM MST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will steadily increase this afternoon and evening, peaking overnight tonight with strongest gusts near the Bears Paw, Judith, Moccasin and Snowy ranges. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Hoenisch
170 WWUS75 KTFX 071425 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 725 AM MST Fri Nov 7 2025 MTZ305-080530- /O.EXB.KTFX.HW.W.0025.251107T1800Z-251108T1200Z/ Hill County- Including the following locations: Havre 725 AM MST Fri Nov 7 2025 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Hill County. * WHEN...From 11 AM this morning to 5 AM MST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ304-310-313-080100- /O.EXA.KTFX.HW.W.0025.000000T0000Z-251108T0100Z/ Eastern Toole and Liberty-Western and Central Chouteau County- Judith Basin County and Judith Gap- Including the following locations: Raynesford, Chester, Galata, Lothair, Geyser, Moccasin, Devon, Carter, Windham, Whitlash, Floweree, Shelby, Joplin, Stanford, Benchland, Hobson, and Fort Benton 725 AM MST Fri Nov 7 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Eastern Toole and Liberty Counties, Western and Central Chouteau County, and Judith Basin County and Judith Gap. * WHEN...Until 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ306-311-314-080530- /O.EXT.KTFX.HW.W.0025.251107T1800Z-251108T1200Z/ Northern Blaine County-Bears Paw Mountains and Southern Blaine- Fergus County below 4500ft- Including the following locations: Chinook, Harlem, Zurich, Fort Belknap, Hilger, Rocky Boy, Lewistown, and Hogeland 725 AM MST Fri Nov 7 2025 ...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Bears Paw Mountains and Southern Blaine, Fergus County below 4500ft, and Northern Blaine County. * WHEN...From 11 AM this morning to 5 AM MST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ301>303-307>309-312-080100- /O.CON.KTFX.HW.W.0025.000000T0000Z-251108T0100Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains-Eastern Pondera and Eastern Teton-Cascade County below 5000ft- Including the following locations: Saint Mary, Santa Rita, Heart Butte, Dupuyer, East Glacier Park, Kiowa, Rogers Pass, Bynum, Choteau, Marias Pass, Great Falls, Ethridge, Conrad, Pendroy, Babb, Brady, Browning, Cut Bank, Logan Pass, and Ledger 725 AM MST Fri Nov 7 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph east of I-15 and gusts up to 75 mph west of I-15. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, The Interstate 15 Corridor north of Power, and Cascade County below 5000ft. * WHEN...Until 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Glinskas
256 WWUS75 KTFX 072113 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 213 PM MST Fri Nov 7 2025 MTZ301>304-307>310-312-313-080100- /O.CON.KTFX.HW.W.0025.000000T0000Z-251108T0100Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty- Southern Rocky Mountain Front-Southern High Plains-Eastern Pondera and Eastern Teton-Western and Central Chouteau County- Cascade County below 5000ft-Judith Basin County and Judith Gap- Including the following locations: Devon, Cut Bank, Chester, Conrad, Choteau, Saint Mary, Babb, Dupuyer, Kiowa, Brady, Rogers Pass, Santa Rita, Bynum, Raynesford, Logan Pass, Lothair, Moccasin, Shelby, Marias Pass, Joplin, Whitlash, Stanford, Heart Butte, Geyser, Browning, Great Falls, Windham, Hobson, Floweree, Ethridge, Carter, Fort Benton, Galata, East Glacier Park, Ledger, Benchland, and Pendroy 213 PM MST Fri Nov 7 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, The Interstate 15 Corridor north of Power, Eastern Toole and Liberty Counties, Western and Central Chouteau County, Cascade County below 5000ft, and Judith Basin County and Judith Gap. * WHEN...Until 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Blowing dust could reduce visibility at times. * ADDITIONAL DETAILS...Strong winds develop this morning following the passage of cold front across the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ305-306-311-314-081200- /O.CON.KTFX.HW.W.0025.000000T0000Z-251108T1200Z/ Hill County-Northern Blaine County-Bears Paw Mountains and Southern Blaine-Fergus County below 4500ft- Including the following locations: Fort Belknap, Harlem, Rocky Boy, Zurich, Hogeland, Hilger, Chinook, Lewistown, and Havre 213 PM MST Fri Nov 7 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Bears Paw Mountains and Southern Blaine, Fergus County below 4500ft, Hill County, and Northern Blaine County. * WHEN...Until 5 AM MST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Blowing dust could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Ludwig
212 WWUS75 KTFX 080047 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 547 PM MST Fri Nov 7 2025 MTZ301>304-307>310-312-313-080200- /O.EXP.KTFX.HW.W.0025.000000T0000Z-251108T0100Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty- Southern Rocky Mountain Front-Southern High Plains-Eastern Pondera and Eastern Teton-Western and Central Chouteau County- Cascade County below 5000ft-Judith Basin County and Judith Gap- Including the following locations: Hobson, Marias Pass, Babb, Lothair, Bynum, Fort Benton, Floweree, Santa Rita, Kiowa, Galata, Conrad, Chester, Rogers Pass, Ethridge, Moccasin, Geyser, Shelby, Cut Bank, Ledger, East Glacier Park, Choteau, Stanford, Heart Butte, Devon, Dupuyer, Logan Pass, Great Falls, Joplin, Brady, Browning, Pendroy, Raynesford, Windham, Benchland, Saint Mary, Carter, and Whitlash 547 PM MST Fri Nov 7 2025 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... While isolated strong wind gusts may linger through 8 PM, widespread strong winds and gusts are no longer expected. Hence, the High Wind Warning will be allowed to expire. $$ MTZ305-306-311-314-081200- /O.CON.KTFX.HW.W.0025.000000T0000Z-251108T1200Z/ Hill County-Northern Blaine County-Bears Paw Mountains and Southern Blaine-Fergus County below 4500ft- Including the following locations: Chinook, Hogeland, Fort Belknap, Rocky Boy, Harlem, Hilger, Zurich, Lewistown, and Havre 547 PM MST Fri Nov 7 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph. * WHERE...Bears Paw Mountains and Southern Blaine, Fergus County below 4500ft, Hill County, and Northern Blaine County. * WHEN...Until 5 AM MST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Blowing dust could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AM
641 WWUS75 KTFX 080919 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 219 AM MST Sat Nov 8 2025 MTZ305-306-311-314-081030- /O.CAN.KTFX.HW.W.0025.000000T0000Z-251108T1200Z/ Hill County-Northern Blaine County-Bears Paw Mountains and Southern Blaine-Fergus County below 4500ft- Including the following locations: Hilger, Chinook, Havre, Fort Belknap, Hogeland, Zurich, Lewistown, Harlem, and Rocky Boy 219 AM MST Sat Nov 8 2025 ...HIGH WIND WARNING IS CANCELLED... Strong northwest winds are decreasing this morning across eastern portions of north-central Montana, though isolated gusts in excess of 40 mph are possible through 5 AM, mainly across eastern Fergus county. $$ Hoenisch
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 6, 10:58 PM MST, 3 hours 12 minutes earlier. Its key messages:
- It will be windy this afternoon and Friday mid morning through late Friday night.
- There will be mountain precipitation this afternoon through Friday with lower-elevation rain/snow affecting some locations Friday afternoon through Saturday morning.
- It will cool down a few degrees Friday through Saturday before warming up Sunday through early next week with mostly dry conditions.
Area forecast discussion, Nov 6, 10:58 PM MST, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1058 PM MST Thu Nov 6 2025 Aviation Section Updated. .KEY MESSAGES... - It will be windy this afternoon and Friday mid morning through late Friday night. - There will be mountain precipitation this afternoon through Friday with lower-elevation rain/snow affecting some locations Friday afternoon through Saturday morning. - It will cool down a few degrees Friday through Saturday before warming up Sunday through early next week with mostly dry conditions. && .UPDATE... /Issued 821 PM MST Thu Nov 6 2025/ The current forecast remains on track through Friday morning. A cold front will bring mountain snow and mostly lower elevation rain Friday morning. Heavier snow rates of a half of an inch per hour or more combined with gusty winds will greatly reduce visibilities along the Continental Divide mountain passes in Southwest MT. Snow accumulations will be light since it's a quick hitting system, but quick accumulations will cause minor impacts to travel. Gusty winds pick up behind the front, but peak winds across Central MT arrive later in the evening from a better mid to low level jet. -Wilson && .DISCUSSION... /Issued 821 PM MST Thu Nov 6 2025/ - Meteorological Overview: This afternoon there is an upper-level shortwave over North-central, Central, and Southwestern Montana. This combined with a strong pressure gradient and strong low-level winds will bring windy conditions to North-central Montana this afternoon. Late Thursday night early Friday morning an upper-level ridge briefly builds back in over North-central, Central, and Southwestern Montana. Friday morning a cold front associated with an upper-level trough will move through the area. Due to this combined with strong low and mid-level winds it will be windy in North-central, Central, and Southwestern Montana on Friday. Friday evening a low-level jet will bring strong winds to Blaine and Fergus County. On Friday there will be mountain snow with isolated lower-elevation locations receiving rain. During the frontal passage Friday morning there will be a burst of heavy snow along and adjacent to the continental divide. On Saturday the upper-level trough remains over North-central, Central, and Southwestern Montana. This combined with the cold front will bring about seasonal average temperatures to the area with mostly dry weather outside of light snow in Hill and Blaine County Saturday morning. Sunday and Monday there will be an upper-level ridge over North-central, Central, and Southwestern Montana. This will allow temperatures to warm up with mostly dry weather on Sunday and Monday. Monday afternoon/evening the upper-level ridge flattens associated with an upper-level shortwave. This combined with strong low and mid-level winds will bring a period of gusty winds to North- central Montana with the strongest winds along the Rocky Mountain Front and plains west of I-15 Monday afternoon and evening. On Tuesday an upper-level ridge builds back over North-central, Central, and Southwestern Montana. This upper-level ridge will remain over the area on Wednesday and bring warm and mostly dry weather to the area on Tuesday and Wednesday. IG - Forecast Confidence & Scenarios: Tomorrow morning with the frontal passage there is greater than a 80% chance for snowfall rates in excess of one half inch per hour. Along the continental divide there is greater than a 50% chance for visibility less than a quarter mile during the frontal passage. From now through 11 AM tomorrow there is greater than a 50% chance for 2 inches of snowfall or greater along most of the continental divide. Given this plus the duration of the snowfall from midnight tonight through 11 AM Friday a Winter Weather Advisory was issued for Northwest Beaverhead. From 11 AM Friday through 11 AM Saturday there is greater than a 50% chance for an inch of snowfall or greater across most mountain locations of North-central, Central, and Southwestern Montana. Due to winds being lower than expected this afternoon the High Wind Warning for the Cut Bank area was cancelled. On Friday there is greater than a 70% chance for wind gusts in excess of 55 mph or greater along the Rocky Front and plains west of I-15. On Friday across much of the rest of North- central Montana there is a 50% chance for wind gusts in excess of 55 mph. As a result of this plus a low-level jet that will move through Friday evening a High Wind Watch remains in effect for the Bears Paw Mountains, Blaine County, and most of Fergus County from 3 PM Friday to 3 AM Saturday. IG && .AVIATION... 07/06Z TAF Period Stronger winds aloft will start to move in early Friday morning. A cold front passage will help mix these stronger winds down as well as bring light precipitation. Temperatures nearing freezing early Friday morning will make precipitation a rain/snow mix in Southwest MT before the winds warm up temperatures. There will be instances of low level wind shear Friday morning before the front mixes down those stronger winds aloft. Breezy to gusty winds are expected to continue through most of the day Friday.-Wilson The KWYS TAF will not be issued until airport operations resume next spring. && .PRELIMINARY POINT TEMPS/POPS... GTF 38 50 29 48 / 10 10 10 0 CTB 31 47 27 47 / 20 10 10 0 HLN 34 48 28 47 / 10 60 0 0 BZN 30 49 21 44 / 10 60 0 0 WYS 25 39 11 37 / 10 90 10 0 DLN 29 45 18 42 / 0 40 0 0 HVR 30 53 26 45 / 0 70 40 10 LWT 31 50 28 44 / 0 40 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Friday afternoon through late Friday night for Bears Paw Mountains and Southern Blaine-Fergus County below 4500ft-Northern Blaine County. Winter Weather Advisory until 11 AM MST Friday for Northwest Beaverhead County. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.